Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 18, 2014, 4:10 AM CDT for 15 counties in North Dakota. It took effect at Apr 18, 2014, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2014, 4:10 AM CDT (09:10 UTC)
- In effect from
- Apr 18, 2014, 10:00 AM CDT
- Expired
- Apr 18, 2014, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS73 KBIS 180910 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT FRI APR 18 2014 ...WINDY CONDITIONS TODAY... .STRONG LOW PRESSURE OVER THE NORTHERN HIGH PLAINS OF EASTERN MONTANA WILL GENERATE STRONG SOUTHEASTERLY WINDS TODAY ACROSS CENTRAL AND EASTERN NORTH DAKOTA. SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ003>005-011>013-021-022-035-181800- /O.NEW.KBIS.WI.Y.0012.140418T1500Z-140419T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- BURLEIGH- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK 410 AM CDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...LATER THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-036-037-047-048-050-051-181800- /O.NEW.KBIS.WI.Y.0012.140418T1500Z-140419T0300Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 410 AM CDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...LATER THIS MORNING THROUGH MID-EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
5 follow-up statements
826 WWUS73 KBIS 181449 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 949 AM CDT FRI APR 18 2014 ...WINDY CONDITIONS TODAY... .STRONG LOW PRESSURE OVER THE NORTHERN HIGH PLAINS OF EASTERN MONTANA WILL GENERATE STRONG SOUTHEASTERLY WINDS ACROSS CENTRAL AND EASTERN NORTH DAKOTA TODAY. SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ003>005-011>013-021-022-035-182300- /O.CON.KBIS.WI.Y.0012.140418T1500Z-140419T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- BURLEIGH- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK 949 AM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...NOW THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-036-037-047-048-050-051-182300- /O.CON.KBIS.WI.Y.0012.140418T1500Z-140419T0300Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 949 AM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...NOW THROUGH MID-EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
868 WWUS73 KBIS 182139 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 439 PM CDT FRI APR 18 2014 ...WINDY CONDITIONS TODAY... .STRONG LOW PRESSURE OVER SOUTHEAST MONTANA WILL GENERATE STRONG SOUTHEASTERLY WINDS ACROSS CENTRAL AND EASTERN NORTH DAKOTA THROUGH EARLY THIS EVENING. SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ003>005-011>013-021-022-035-190000- /O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- BURLEIGH- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...GARRISON...MCCLUSKY...BISMARCK 439 PM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-036-037-047-048-050-051-190300- /O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 439 PM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH MID-EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
941 WWUS73 KBIS 182251 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 551 PM CDT FRI APR 18 2014 ...WINDY CONDITIONS TO CONTINUE EAST INTO THIS EVENING... .STRONG LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA IS PRODUCING STRONG SOUTHEAST WINDS ACROSS CENTRAL AND EASTERN NORTH DAKOTA. SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED INTO THE EARLY EVENING FROM MINOT TO BISMARCK...BUT WILL CONTINUE THROUGH MID EVENING OVER BOTTINEAU AND THE TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ004-005-012-013-022-190300- /O.EXT.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ003-011-021-035-190000- /O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0000Z/ RENVILLE-WARD-MCLEAN-BURLEIGH- INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON...BISMARCK 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ023-025-036-037-047-048-050-051-190300- /O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/ WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 551 PM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH MID-EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
629 WWUS73 KBIS 190012 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 712 PM CDT FRI APR 18 2014 ...WINDY CONDITIONS TO CONTINUE EAST INTO THIS EVENING... .LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA IS PRODUCING STRONG SOUTHEAST WINDS ACROSS EASTERN NORTH DAKOTA. SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH ARE EXPECTED THROUGH MID EVENING AT PLACES LIKE BOTTINEAU...RUGBY...HARVEY...JAMESTOWN...ASHLEY AND ELLENDALE. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ003-011-021-035-190115- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-140419T0000Z/ RENVILLE-WARD-MCLEAN-BURLEIGH- INCLUDING THE CITIES OF...MOHALL...MINOT...GARRISON...BISMARCK 712 PM CDT FRI APR 18 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-190300- /O.CON.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 712 PM CDT FRI APR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...THROUGH MID EVENING. * WINDS...SUSTAINED TO 30 MPH AND GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
400 WWUS73 KBIS 190306 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1006 PM CDT FRI APR 18 2014 ...WINDS DIMINISHING OVER CENTRAL NORTH DAKOTA... .WINDS WILL CONTINUE TO DIMINISH OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA LATE THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-190415- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-140419T0300Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1006 PM CDT FRI APR 18 2014 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DIMINISH OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA LATE THIS EVENING. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 18, 4:02 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 18, 4:02 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT FRI APR 18 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 402 AM CDT FRI APR 18 2014 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE STRONG WINDS DEVELOPING THIS MORNING AND AFTERNOON...CHANCES FOR RAIN NOW THROUGH TONIGHT...AND THE POSSIBILITY OF A THUNDERSTORM FAR SOUTHWEST/FAR SOUTH CENTRAL LATER TODAY INTO THIS EVENING. MODELS IN FAIR AGREEMENT AND BASED THE SHORT TERM PERIOD ON A BLEND. CURRENTLY...UPPER LEVEL RIDGE AXIS OVER THE HIGH PLAINS MOVING EASTWARD AS A POTENT S/WV TROUGH OVER THE PACIFIC NORTHWEST PROPAGATES INLAND. LEE SIDE CYCLOGENESIS UNDERWAY ACROSS ALBERTA SOUTHWARD ACROSS MONTANA IN RESPONSE. BKN-OVC CLOUDS CONTINUE TO STREAM ACROSS THE LOCAL AREA AHEAD OF THE RIDGE. INCREASING THERMAL UPGLIDE EAST OF THE DEVELOPING SFC LOW RESULTING IN RADAR RETURNS ACROSS THE REGION. CIGS GENERALLY 8K FEET AGL AND UP SO DOUBT MUCH IS REACHING THE GROUND. THE EXCEPTION IS THE NORTHWEST CORNER OF THE STATE WHERE CIGS HAVE DROPPED TO 4K FT AGL WITH KISN REPORTING LIGHT RAIN PERIODICALLY THIS AM. THIS IS ALSO WHERE THE STRONGEST THERMAL LIFT IS AT AND MOISTURE ADVECTION. FOR PRECIPITATION OVER THE NEXT 24 HOURS OR SO...WILL GENERALLY SEE CHANCES INCREASING ACROSS WESTERN NORTH DAKOTA TODAY SPREADING EAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS EVENING AS THE UPPER LEVEL TROUGH/MID LEVEL LOW MOVES EAST ACROSS NORTHERN MONTANA AND THE SFC LOW AND ITS ASSOCIATED FRONTAL BOUNDARIES MOVE EAST ACROSS THE DAKOTAS. STRONG WAA THIS AFTERNOON/EVENING ACROSS WESTERN AND CENTRAL SOUTH DAKOTA WILL NOSE INTO MY SOUTH DAKOTA BORDER COUNTIES GENERATING LATE AFTERNOON/EVENING DESTABILIZATION. 4KM WRF INDICATES A WEAK CONVECTIVE COMPLEX DEVELOPING OVER FAR SOUTHEASTERN MONTANA AND ADVANCING EAST-NORTHEAST FOR SEVERAL HOURS. THUS ADDED THUNDERSTORMS TO THE FORECAST 22Z-06Z LATE THIS AFTERNOON AND EVENING FAR SOUTHWEST AND FAR SOUTH CENTRAL. PRECIPITATION WILL END AFTER MIDNIGHT AS FORCING ASSOCIATED WITH THE UPPER LEVEL WAVE AND SFC LOW MOVE MORE INTO FAR EASTERN ND AND MINNESOTA. EXPECT QPF TO REMAIN AT OR BELOW A QUARTER OF AN INCH WITH THE HEAVIER PRECIPITATION REMAINING OFF TO OUR NORTH CLOSER TO THE MID LEVEL LOW. SOUTHEAST WINDS ALREADY ON THE INCREASE RIGHT NOW AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN EAST OF THE DEEPENING SFC LOW. A RATHER IMPRESSIVE PRESSURE GRADIENT WILL MATERIALIZE FOR TODAY...GENERATING SUSTAINED SOUTHEAST WINDS AROUND 30 MPH AND GUSTS TO 40 MPH ACROSS MY CENTRAL AND EAST. THUS HAVE HOISTED A WIND ADVISORY FROM THIS MORNING THROUGH THE AFTERNOON (THROUGH MID EVENING ACROSS THE JAMES RIVER VALLEY) WHERE WINDS ARE EXPECTED TO BE STRONGEST. THERE MAY BE A PERIOD WHERE STRONG WINDS WILL OCCUR ACROSS THE SOUTHWEST THIS MORNING/EARLY AFTERNOON. WILL MONITOR. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 402 AM CDT FRI APR 18 2014 PERIOD BEGINS WITH PROGRESSIVE PATTERN AND QUASI ZONAL FLOW ACROSS NORTHERN CONUS WITH STRONG SHORT WAVE SKIRTING JUST ALONG INTERNATIONAL BORDER...SUPPORTING SURFACE LOW AND ASSOCIATED PRECIP DEPARTING TO EAST OF CWA. ANOTHER SHORTWAVE FOLLOWS SIMILAR PATH...BUT BEST PRECIP CHANCES REMAIN NORTH OF THE BORDER SUNDAY INTO MONDAY. HOWEVER...NAM/ECMWF SHOW WEAK INSTABILITY WITH COLD FRONT CROSSING THE AREA DURING THE AFTERNOON. THEREFORE HAVE INCLUDED SOME LOW POPS AND SLIGHT CHANCE OF THUNDER ACROSS MAINLY CENTRAL AND NORTHWEST AREAS SUNDAY AFTERNOON. THIS SHORTWAVE THEN DIGS ACROSS GREAT LAKES REGION WHILE RIDGE BUILDS ACROSS WESTERN CONUS BY MONDAY. THIS MORE AMPLIFIED PATTERN CONTINUES WITH LONG WAVE TROUGH MOVING INTO THE WEST ON TUESDAY. AT THIS POINT MODEL DIFFERENCES BEGIN TO INCREASE WITH PROGRESSION OF UPPER LOW TO APPROXIMATELY MONTANA BY 00Z THU...WHERE 00Z GFS CUTS OFF LOW WHILE 00Z ECMWF AND GFS ENSEMBLES ARE IN BETTER AGREEMENT WITH AN OPEN TROUGH. REGARDLESS OF THESE DIFFERENCES...OVERALL PATTERN SUPPORTS HIGHER POPS BEGINNING TUESDAY NIGHT. SOME QUESTION ABOUT EXTENT OF INSTABILITY WITH GFS/ECMWF SHOWING VERY WEAK INSTABILITY NUDGING INTO ND WEDNESDAY. GIVEN MODEL DIFFERENCES AND RUN/RUN CHANGES...TAPERED DOWN ON THUNDER CHANCES BUT DID NOT REMOVE ENTIRELY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 402 AM CDT FRI APR 18 2014 VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. WILL SEE INCREASING SOUTHEAST WINDS THROUGH THE MORNING...WITH THE STRONGEST WINDS OVER CENTRAL AND EASTERN NORTH DAKOTA DURING THE DAY AND EVENING FRIDAY...WITH SUSTAINED WINDS AROUND 25-30 MPH AND GUSTS TO NEAR 40 MPH. WINDS WILL BEGIN TO DIMINISH OVER THE WEST FRIDAY AFTERNOON AS LOW PRESSURE APPROACHES. LIGHT RAIN NORTHWEST THIS MORNING...WITH BETTER PRECIPITATION CHANCES DEVELOPING WEST FRIDAY DAYTIME SPREADING EAST FRIDAY EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NDZ003>005-011>013-021-022-035. WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR NDZ023-025-036-037-047-048-050-051. && SHORT TERM...NH LONG TERM...JNS AVIATION...NH
Hazardous weather outlook, Apr 17, 7:09 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 709 PM CDT THU APR 17 2014 NDZ004-012-190015- BOTTINEAU-MCHENRY- 709 PM CDT THU APR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WARNING CONTINUES FOR THE WILLOW CREEK NEAR WILLOW CITY...AND FOR THE SOURIS RIVER NEAR WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ011-190015- WARD- 709 PM CDT THU APR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT A FLOOD WARNING HAS BEEN ISSUED FOR THE SOURIS RIVER NEAR FOXHOLM. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051- 190015- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 709 PM CDT THU APR 17 2014 /609 PM MDT THU APR 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.